Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 440, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Oct 11, 2006, 10:14 PM EDT for Warren County, Georgia. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 11, 2006, 10:14 PM EDT (02:14 UTC)
- Expired
- Oct 11, 2006, 10:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Warren County, GA
The radar
The Robins AFB radar (KJGX), 103 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 11, 10:20 PM EDT | HAIL 0.75 | Norris, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 120214 SVRFFC GAC301-120245- /O.NEW.KFFC.SV.W.0440.061012T0214Z-061012T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1014 PM EDT WED OCT 11 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN EAST CENTRAL GEORGIA * UNTIL 1045 PM EDT * AT 1010 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF WARRENTON...MOVING EAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORWOOD...CAMAK AND CEDAR ROCK. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3349 8282 3334 8279 3336 8255 3351 8262 $$
1 follow-up statement
000 WWUS52 KFFC 120231 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1031 PM EDT WED OCT 11 2006 GAC301-120245- /O.CON.KFFC.SV.W.0440.000000T0000Z-061012T0245Z/ WARREN GA- 1031 PM EDT WED OCT 11 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR WARREN COUNTY... AT 1031 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES EAST OF WARRENTON...AND MOVING EAST AT 35 MPH. RADAR HAS INDICATED THE STORM IS WEAKENING AND IS EXPECTED TO MOVE EAST OF THE COUNTY BY 1045 PM. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3345 8280 3334 8279 3334 8255 3345 8257 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 6:30 PM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, Oct 11, 6:30 PM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 630 PM EDT WED OCT 11 2006 .SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT) COLD FRONT APPROACHING THIS AFTERNOON SHOULD PUSH THROUGH A LARGE PART OF NORTH AND CENTRAL GEORGIA OVERNIGHT. INSTABILITY IS MARGINAL OUT AHEAD OF THIS FRONT WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS EXPECTED TO PERSIST ALONG AND AHEAD THE FRONT THROUGH THIS EVENING. THE NEXT SHORTWAVE ROTATING AROUND THE DEEP UPPER LOW CENTERED OVER THE WESTERN GREAT LAKES SWEEPS INTO THE OHIO VALLEY THURSDAY EVENING...BRUSHING THE TENNESSEE VALLEY. THIS WILL HELP TO PUSH A REINFORCING WAVE OF COLD AIR INTO THE STATE. THICKNESS VALUES INDICATE THAT THIS WILL BE THE COLDEST AIR BY FAR THAT HAS PUSHED INTO THE STATE SO FAR THIS SEASON. AIRMASS IS PRETTY DRY AS THIS SHORTWAVE AND FRONT PUSH THROUGH...BUT THERE IS A SLIGHT CHANCE THAT A SYSTEM THIS VIGOROUS COULD SQUEEZE OUT SOME SHOWERS. WILL KEEP POPS ISOLATED FOR THURSDAY AFTERNOON AND EVENING. TODAY SHOULD BE THE LAST DAY WE SEE ABOVE AVERAGE TEMPERATURES...AT LEAST UNTIL SOMETIME OUT TOWARD DAYS 6 AND 7 IN THE EXTENDED FORECAST. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) VERY DRY AND COOL AIRMASS DOMINATE THE WEEKEND PORTION OF THE EXTENDED FORECAST PERIOD. SATURDAY MORNING SHOULD SEE AT LEAST A SCATTERED FROST ACROSS NORTH GEORGIA. NORTHWEST UPPER FLOW...SURFACE HIGH PRESSURE AND A VERY DRY LOW LEVEL AIRMASS KEEP THE REGION COOL AND DRY THROUGH THE WEEKEND. CHANCE OF RAIN BACK INTO THE FORECAST FOR THE BEGINNING OF NEXT WEEK. UPPER FLOW WEAK NORTHWESTERLY BECOMING SOUTHWESTERLY AS WE MOVE THROUGH THE WEEK. UPPER LOW OVER THE SOUTHWESTERN U.S. BEGINS LIFTING NORTHEASTWARD AS IT MOVES OUT ONTO THE PLAINS. TEMPERATURES WILL BE MODERATING THROUGH THE PERIOD... APPROACHING SEASONAL NORMALS FOR THE MONTH. && .AVIATION... LINE OF SHOWERS/THUNDERSTORMS EXTENDING FROM EASTERN TENNESSEE INTO NORTHWEST GEORGIA AND EASTERN ALABAMA AHEAD OF COLD FRONT MAKING ITS WAY ACROSS WESTERN TENNESSEE/EASTERN MISSISSIPPI. WILL HAVE TO MAKE LAST MINUTE DECISION BASED ON RADAR...BUT MAY HAVE TO CARRY TEMPO THUNDER FOR AN HOUR OR SO INTO NEW TAF PD FOR ATL METRO TAF SITES. ELSEWHERE...PLAN TO STAY WITH VCSH/VCTS FOR NOW. OTHERWISE...VFR CONDITIONS EXPECTED OUTSIDE OF PRECIP AREAS THIS EVENING. SHOULD SEE CIGS LOWER INTO LOWER VFR-MVFR RANGE AS FRONT APPROACHES GENERALLY 03Z TO 05Z ATL METRO TO CSG...THEN 05Z TO 07Z AHN AND MCN...BUT LOOK FOR LOWER CLOUDS TO ERODE BEFORE DAYBREAK. SOUTHWEST TO WEST WINDS 10 TO 15 KTS THIS EVENING...BECOMING NORTHWEST GENERALLY AFTER 06Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 56 77 47 63 / 30 10 20 10 ATLANTA 58 72 46 60 / 30 10 20 10 BLAIRSVILLE 51 69 40 58 / 40 20 20 5 CARTERSVILLE 52 71 41 62 / 30 20 20 5 COLUMBUS 59 79 52 66 / 20 10 20 10 GAINESVILLE 58 73 44 61 / 40 10 20 5 MACON 60 80 50 66 / 20 5 10 10 ROME 55 70 44 62 / 30 20 20 5 PEACHTREE CITY 55 74 46 62 / 20 10 20 10 VIDALIA 61 80 56 71 / 20 5 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Oct 11, 9:35 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 935 PM EDT WED OCT 11 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 935 PM EDT WED OCT 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...REST OF TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL GEORGIA UNTIL MIDNIGHT...ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH GEORGIA. .SYNOPSIS... A COLD FRONT PUSHING ACROSS ALABAMA WILL CONTINUE TO MOVE EAST ACROSS NORTH AND CENTRAL GEORGIA OVERNIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WITH THE THUNDERSTORMS WILL BE STRONG GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LARGE HAIL. .DISCUSSION... ISOLATED THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS OF NORTH AND CENTRAL GEORGIA TONIGHT AS A COLD FRONT TRACKS ACROSS THE AREA. A FEW OF THE THUNDERSTORMS COULD BE SEVERE PRODUCING WIND GUST UP TO 60 MPH AND PENNY SIZED HAIL. THE BEST CHANCE FOR SEVERE STORMS WILL BE SOUTH OF A LAGRANGE TO WARRENTON LINE AND BETWEEN NOW AND MIDNIGHT. THUNDERSTORMS SHOULD WEAKEN OR DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF SEVERE STORMS...SPOTTER ACTIVATION IS NOT EXPECTED FOR THE REST OF TONIGHT. HOWEVER...EMERGENCY MANAGERS AND SPOTTERS ARE ENCOURAGED TO PHONE IN ANY REPORTS OF DAMAGE.
In the hours before
Special weather statement, Oct 11, 9:28 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 928 PM EDT WED OCT 11 2006 GAZ080-120200- 928 PM EDT WED OCT 11 2006 ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND 40 MPH WINDS IN TAYLOR COUNTY UNTIL 1000 PM EDT... AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CONTINUES TO MOVE EAST AT 30 MPH ACROSS BUTLER COUNTY. THIS STORM HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS TAYLOR COUNTY THROUGH 1000 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUTLER...REYNOLDS AND POTTERVILLE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Oct 11, 9:30 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 930 PM EDT WED OCT 11 2006 GAZ050-120200- 930 PM EDT WED OCT 11 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN GREENE COUNTY UNTIL 1000 PM EDT... AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF VEAZEY...MOVING EAST AT 40 MPH. WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS GREENE COUNTY THROUGH 1000 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE VEAZEY...SILOAM AND WHITE PLAINS.
Local storm report, Oct 11, 9:42 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
942 PM EDT WED OCT 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 6 SE BUCKHEAD 33.51N 83.29W
10/11/2006 E0.88 INCH MORGAN GA PUBLIC
&&
TDPSpecial weather statement, Oct 11, 9:47 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 947 PM EDT WED OCT 11 2006 GAZ051-061-120215- 947 PM EDT WED OCT 11 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN HANCOCK AND TALIAFERRO COUNTIES UNTIL 1015 PM EDT... AT 945 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME NORTH CENTRAL HANCOCK COUNTY... MOVING EAST AT 40 MPH. WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS HANCOCK AND TALIAFERRO COUNTIES THROUGH 1015 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE.
Special weather statement, Oct 11, 9:52 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 952 PM EDT WED OCT 11 2006 GAZ090-091-120215- 952 PM EDT WED OCT 11 2006 ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND 35 MPH WINDS IN CHATTAHOOCHEE AND MARION COUNTIES UNTIL 1015 PM EDT... AT 952 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM 10 MILES NORTHWEST OF BRANTLEY TO NEAR CUSSETA AND JAMESTOWN...AND MOVING EAST AT 30 MPH. WIND GUSTS OF 35 MPH AND PEA SIZE HAIL ARE POSSIBLE AS THESE STORMS MOVE ACROSS CHATTAHOOCHEE AND MARION COUNTIES THROUGH 1015 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE JAMESTOWN...CUSSETA... MANTA...OAKLAND...RENFROE... BRANTLEY... TAZEWELL...BUENA VISTA...BERGINSVILLE AND DOYLE.
Special weather statement, Oct 11, 10:11 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1011 PM EDT WED OCT 11 2006 GAZ062-120245- 1011 PM EDT WED OCT 11 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN WARREN COUNTY UNTIL 1045 PM EDT... AT 1006 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF NORWOOD...MOVING EAST AT 35 MPH. WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WARREN COUNTY THROUGH 1045 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE NORRIS...NORWOOD...WARRENTON AND CAMAK.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 8:12 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 33 min |
| Oct 11, 9:06 PM EDT | Severe Thunderstorm Warning | FFC | Taylor | 24 min |
| Oct 11, 9:06 PM EDT | Severe Thunderstorm Warning | FFC | Morgan | 24 min |
| Oct 11, 9:35 PM EDT | Severe Thunderstorm Warning | FFC | Greene | 25 min |
| Oct 11, 9:59 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee | 16 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.